Three-dimensional atmospheric entry problem using method of matched asymptotic expansions.

D. S. Naidu

Research output: Contribution to journalConference articlepeer-review


The analysis of a three-dimensional atmospheric entry problem using the method of matched asymptotic expansions is considered. A composite solution is formed in terms of an outer solution, an inner solution and a common solution. The outer solution is obtained from the gravitationally dominant region, whereas the aerodynamically dominant region contributes to the inner solution. The common solution accounts for the overlap between the outer and inner regions. In comparison to previous work, this simplified methodology yields explicit analytical expressions for various components of the composite solution without resorting to any type of transcendental equations to be solved only by numerical methods.

Original languageEnglish (US)
Pages (from-to)1733-1734
Number of pages2
JournalProceedings of the American Control Conference
Volume88 pt 1-3
StatePublished - Dec 1 1988


Dive into the research topics of 'Three-dimensional atmospheric entry problem using method of matched asymptotic expansions.'. Together they form a unique fingerprint.

Cite this